Journal of Applied Mathematics

Positivity Preserving Interpolation Using Rational Bicubic Spline

Samsul Ariffin Abdul Karim, Kong Voon Pang, and Azizan Saaban

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper discusses the positivity preserving interpolation for positive surfaces data by extending the C1 rational cubic spline interpolant of Karim and Kong to the bivariate cases. The partially blended rational bicubic spline has 12 parameters in the descriptions where 8 of them are free parameters. The sufficient conditions for the positivity are derived on every four boundary curves network on the rectangular patch. Numerical comparison with existing schemes also has been done in detail. Based on Root Mean Square Error (RMSE), our partially blended rational bicubic spline is on a par with the established methods.

Article information

Source
J. Appl. Math., Volume 2015 (2015), Article ID 572768, 15 pages.

Dates
First available in Project Euclid: 15 April 2015

Permanent link to this document
https://projecteuclid.org/euclid.jam/1429105052

Digital Object Identifier
doi:10.1155/2015/572768

Mathematical Reviews number (MathSciNet)
MR3332129

Citation

Abdul Karim, Samsul Ariffin; Voon Pang, Kong; Saaban, Azizan. Positivity Preserving Interpolation Using Rational Bicubic Spline. J. Appl. Math. 2015 (2015), Article ID 572768, 15 pages. doi:10.1155/2015/572768. https://projecteuclid.org/euclid.jam/1429105052


Export citation

References

  • M. Abbas, A. A. Majid, and J. M. Ali, “Shape preserving rational bi-cubic function for positive data,” World Applied Sciences Journal, vol. 18, no. 11, pp. 1671–1679, 2012.
  • M. Abbas, A. A. Majid, and J. M. Ali, “Positivity-preserving rational bi-cubic spline interpolation for 3D positive data,” Applied Mathematics and Computation, vol. 234, pp. 460–476, 2014.
  • M. R. Asim and K. W. Brodlie, “Curve drawing subject to positivity and more general constraints,” Computers & Graphics, vol. 27, no. 4, pp. 469–485, 2003.
  • S. Butt and K. W. Brodlie, “Preserving positivity using piecewise cubic interpolation,” Computers and Graphics, vol. 17, no. 1, pp. 55–64, 1993.
  • K. W. Brodlie, P. Mashwama, and S. Butt, “Visualization of surface data to preserve positivity and other simple constraints,” Computers and Graphics, vol. 19, no. 4, pp. 585–594, 1995.
  • M. R. Asim, G. Mustafa, and K. W. Brodlie, “Constrained visualization of 2D positive data using modified quadratic Shepard method,” in Proceedings of the International Conference in Central Europe on Computer Graphics and Visualization (WSCG \textquotesingle 04), vol. 27, pp. 469–485, Plzeň, Czech Republic, February 2004.
  • Q. Duan, L. Wang, and E. H. Twizell, “A new bivariate rational interpolation based on function values,” Information Sciences, vol. 166, no. 1–4, pp. 181–191, 2004.
  • Q. Duan, H. Zhang, Y. Zhang, and E. H. Twizell, “Bounded property and point control of a bivariate rational interpolating surface,” Computers & Mathematics with Applications, vol. 52, no. 6-7, pp. 975–984, 2006.
  • Q. Duan, F. Bao, and Y. Zhang, “Shape control of a bivariate interpolating spline surface,” International Journal of Computer Mathematics, vol. 85, no. 5, pp. 813–825, 2008.
  • T. N. T. Goodman, B. H. Ong, and K. Unsworth, “Constrained interpolation using rational cubic splines,” in Proceedings of the NURBS for Curve and Surface Design, G. Farin, Ed., pp. 59–74, 1991.
  • T. N. T. Goodman, “Shape preserving interpolation by curves,” in Algorithms for Approximation IV, J. Levesley, I. J. Anderson, and J. C. Mason, Eds., pp. 24–35, University of Huddersfield Proceedings, Huddersfield, UK, 2002.
  • M. Z. Hussain and M. Sarfraz, “Positivity-preserving interpolation of positive data by rational cubics,” Journal of Computational and Applied Mathematics, vol. 218, no. 2, pp. 446–458, 2008.
  • M. Z. Hussain and M. Hussain, “Visualization of data subject to positive constraint,” Journal of Information and Computing Sciences, vol. 1, no. 3, pp. 149–160, 2006.
  • M. Z. Hussain and M. Hussain, “\emphC $^{1}$ positive scattered data interpolation,” Computers & Mathematics with Applications, vol. 59, no. 1, pp. 457–467, 2010.
  • M. Tian, Y. Zhang, J. Zhu, and Q. Duan, “Convexity-preserving piecewise rational cubic interpolation,” Journal of Information and Computational Science, vol. 2, no. 4, pp. 799–803, 2005.
  • M. Z. Hussain, M. Sarfraz, and A. Shakeel, “Shape preserving surfaces for the visualization of positive and convex data using rational biquadratic splines,” International Journal of Computer Applications, vol. 27, no. 10, pp. 12–20, 2011.
  • F. Ibraheem, M. Hussain, M. Z. Hussain, and A. A. Bhatti, “Positive data visualization using trigonometric function,” Journal of Applied Mathematics, vol. 2012, Article ID 247120, 19 pages, 2012.
  • S. A. A. Karim and V. P. Kong, “Local control of the curves using rational cubic spline,” Journal of Applied Mathematics, vol. 2014, Article ID 872637, 12 pages, 2014.
  • S. A. A. Karim and V. P. Kong, “Shape preserving interpolation using rational cubic spline,” Research Journal of Applied Sciences, Engineering and Technology, vol. 8, no. 3, pp. 312–320, 2014.
  • X. Liu, Y. Zhu, and S. Liu, “Positivity and monotonicity preserving biquartic rational interpolation spline surface,” Journal of Applied Mathematics, vol. 2014, Article ID 987076, 11 pages, 2014.
  • A. Saaban, A. A. Majid, and A. R. Piah, “Visualization of rainfall data distribution using quintic triangular Bezier patches,” Bulletin of the Malaysian Mathematical Sciences Society, vol. 32, no. 2, pp. 137–150, 2009.
  • M. Sarfraz, M. Z. Hussain, and A. Nisar, “Positive data modeling using spline function,” Applied Mathematics and Computation, vol. 216, no. 7, pp. 2036–2049, 2010.
  • M. Bastian-Walther and J. W. Schmidt, “Range restricted interpolation using Gregory's rational cubic splines,” Journal of Computational and Applied Mathematics, vol. 103, no. 2, pp. 221–237, 1999.
  • J. A. Gregory, “Shape preserving spline interpolation,” Computer-Aided Design, vol. 18, no. 1, pp. 53–57, 1986.
  • J. Wu, X. Zhang, and L. Peng, “Positive approximation and interpolation using compactly supported radial basis functions,” Mathematical Problems in Engineering, vol. 2010, Article ID 964528, 10 pages, 2010.
  • X. Peng, Z. Li, and Q. Sun, “Nonnegativity preserving interpolation by C$^{1}$ bivariate rational spline surface,” Journal of Applied Mathematics, vol. 2012, Article ID 624978, 11 pages, 2012.
  • G. E. Farin, Curves and Surfaces for CAGD: A Practical Guide, Morgan Kaufmann Publishers, San Francisco, Calif, USA, 5th edition, 2002.
  • M. Z. Hussain, M. Sarfraz, and T. S. Shaikh, “Shape preserving rational cubic spline for positive and convex data,” Egyptian Informatics Journal, vol. 12, no. 3, pp. 231–236, 2011.
  • G. Casciola and L. Romani, “Rational interpolants with tension parameters,” in Curve and Surface Design, T. Lyche, M.-L. Mazure, and L. L. Schumaker, Eds., pp. 41–50, 2003. \endinput